Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 23, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 28, 2014, 8:44 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2014, 8:44 PM EDT (00:44 UTC)
- Expired
- May 28, 2014, 9:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charlotte County, VA, Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 121 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 9:07 PM EDT | TSTM WND DMG | 5 Ssw Clover, VA | POWER LINES DOWN AT LEE SYD MOORE ROAD AND GREEN LEVEL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
007
WUUS51 KRNK 290044
SVRRNK
VAC037-083-290130-
/O.NEW.KRNK.SV.W.0023.140529T0044Z-140529T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
844 PM EDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 930 PM EDT
* AT 844 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CRYSTAL
HILL...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLOVER...
REDOAK...
SCOTTSBURG...
WYLLIESBURG...
AND SAXE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3671 7864 3669 7863 3665 7859 3669 7865
3669 7868 3668 7870 3667 7870 3681 7894
3701 7876 3687 7851
TIME...MOT...LOC 0044Z 295DEG 16KT 3685 7885
HAIL...1.00IN
WIND...60MPH
$$
MBS2 follow-up statements
423
WWUS51 KRNK 290110
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
910 PM EDT WED MAY 28 2014
VAC037-083-290130-
/O.CON.KRNK.SV.W.0023.000000T0000Z-140529T0130Z/
CHARLOTTE VA-HALIFAX VA-
910 PM EDT WED MAY 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR
SOUTHEASTERN CHARLOTTE AND EAST CENTRAL HALIFAX COUNTIES...
AT 909 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CLOVER TO SCOTTSBURG...MOVING SOUTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TREES WERE REPORTED DOWN AND SIDING DAMAGE TO A
HOUSE NEAR CRYSTAL HILL.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
REDOAK...
CLOVER...
SCOTTSBURG...
WYLLIESBURG...
AND DRYBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3675 7884 3689 7867 3685 7853 3671 7864
3669 7863 3665 7859 3669 7865 3669 7868
3668 7870 3667 7870
TIME...MOT...LOC 0109Z 298DEG 16KT 3682 7867 3674 7879
HAIL...1.00IN
WIND...60MPH
$$
MBS027
WWUS51 KRNK 290130
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
930 PM EDT WED MAY 28 2014
VAC037-083-290140-
/O.EXP.KRNK.SV.W.0023.000000T0000Z-140529T0130Z/
CHARLOTTE VA-HALIFAX VA-
930 PM EDT WED MAY 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN CHARLOTTE AND EAST CENTRAL HALIFAX COUNTIES HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3675 7884 3689 7867 3685 7853 3671 7864
3669 7863 3665 7859 3669 7865 3669 7868
3668 7870 3667 7870
TIME...MOT...LOC 0128Z 295DEG 16KT 3682 7867 3674 7879
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 8:00 PM EDT, 44 minutes earlier.
Area forecast discussion, May 28, 8:00 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 800 PM EDT WED MAY 28 2014 .SYNOPSIS... A BACKDOOR COLD FRONT WILL SLIDE SLOWLY SOUTH THROUGH OUR AREA EARLY THURSDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT BY THE WEEKEND...USHERING IN SLIGHTLY COOLER AND DRIER AIR FOR SATURDAY AND SUNDAY. && .NEAR TERM /THROUGH THURSDAY/... AS OF 300 PM EDT WEDNESDAY... OUR ENTIRE FORECAST AREA FALLS IN THE WARM SECTOR...AS A SFC BOUNDARY WAS NOTED FROM OHIO TO THE WV PANHANDLE INTO MARYLAND. SPC MESOANALYSIS PAGE INDICATES BEST DCAPES IN THE NORTHEAST PORTION OF OUR FORECAST AREA...AND WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED A COUPLE OF STORMS MAY GAIN ENOUGH STRENGTH TO CREATE LOCALLY DAMAGING WINDS. SUBTLE SHORTWAVE MOVING OVER THE TOP OF THE UPPER RIDGE IS HELPING TO SPARK THE STORMS...AND AS THIS FEATURE SLIDES EAST...COMBINED WITH THE LOSS OF HEATING...STORMS WILL GRADUALLY DIMINISH THIS EVENING. ANOTHER...STRONGER...WAVE PUSH INTO THE MID-ATLANTIC REGION EARLY THURSDAY...AMPLIFYING THE UPPER TROF IN THE FAR EASTERN U.S...LEAVING US UNDER A NORTHWEST FLOW ALOFT. THIS WILL HELP PUSH A BACKDOOR COLD FRONT THROUGH OUR REGION TONIGHT AND BRING A LOW LEVEL EASTERLY FLOW. SREF/NAM/GFS/RAP MODELS ALL GENERATING LOW CLOUDS...MAINLY ALONG AND EAST OF THE BLUE RIDGE BY DAWN THURSDAY. IF THIS SCENARIO UNFOLDS...WIDESPREAD CLOUDINESS WILL BE FOUND FOR MOST AREAS EAST OF I-77 THURSDAY...KEEPING INSTABILITY DOWN. GUIDANCE TEMPS HAVE TRENDED DOWN AND TRY TO FOLLOW THIS TREND WITH GOING BELOW GUIDANCE FOR HIGHS...ESPECIALLY AT LYH. UPPER LEVEL FORCING INCREASES TOMORROW AS THE UPPER LEVEL WAVE MOVES THROUGH. THIS SHOULD INCREASE COVERAGE OF PRECIPITATION ON THURSDAY. AS A RESULT...KEPT HIGH POPS IN PLACE. BEST CHANCE FOR STRONG STORMS WILL BE OUTSIDE OF THE WEDGE...PRIMARILY WEST OF I-77. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 300 PM EDT WEDNESDAY... OVERALL MODELS STILL FAVORING WEDGE ACROSS THE AREA THU NIGHT-FRIDAY BUT WITH INVERTED TROUGH AND 8H FRONT TO FOLLOW THROUGH BY FRIDAY MORNING. WILL FAVOR A BLEND OF THE ECMWF/GFS THIS PACKAGE...AND WILL SEE HIGHER POPS IN THE WEST AND SOUTH THURSDAY NIGHT. FOG IS A GOOD POSSIBILITY AS SOME DRIER AIR ALOFT WORKS IN FROM THE NORTHEAST. GOING INTO FRIDAY...THERE STILL REMAINS SOME WEAK CONVERGENCE ALONG OVER THE MTNS AND WILL ALLOW FOR CHANCE POPS OVER THE MTNS WITH LOWER THREAT WITH SUBSIDENCE IN THE WEDGE ACROSS THE EAST. KEPT TEMPS COOLER FRIDAY IN THE WEDGE AND CLOUDS LINGER OVER THE BLUE RIDGE AND FOOTHILLS INTO THE AFTERNOON. HIGHS SHOULD RANGE FROM THE LOWER 70S ACROSS THE LYH/FVX AREA...AS WELL AS THE HIGHER ELEVATIONS...TO NEAR 80 IN THE NC FOOTHILLS AND FAR SW VA VALLEYS. ANOTHER HIGH WILL WORK SOUTH FROM THE EASTERN GREAT LAKES INTO SATURDAY AS UPPER RIDGE BUILDS OVER THE GREAT LAKES INTO THE OHIO VALLEY. MAIN TRACK OF SHORTWAVE WILL STAY NORTHEAST ACROSS THE NEW NEW ENGLAND STATES. MAINLY DRY BUT CANNOT RULE OUT SOME ISOLATED CONVECTION OVER THE NC MTNS SAT AFTERNOON. WILL BE SEASONAL WITH HIGHS FROM THE MID TO UPPER 70S CWA WIDE. BY SATURDAY NIGHT...THE SFC HIGH WORKS INTO NY/PA WEDGING SOUTHWEST OVER THE VA/NC PIEDMONT. SHOULD BE A COOLER NIGHT WITH DRY AIR IN PLACE. STILL SOME DIFFERENCES IN THE NC MTNS WITH MODELS SHOWING ISOLATED SHOWERS IN THE EVENING. WILL SEE SKIES CLEARING OUT AND TEMPS DROPPING TOWARD THE UPPER 40S ACROSS THE ALLEGHANY HIGHLANDS WITH MOST LOCATIONS STAYING IN THE 50S. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 1245 PM EDT WEDNESDAY... GOING TO BE HEADING BACK TO SUMMER TEMPS EARLY NEXT WEEK AS UPPER RIDGE SITUATES ITSELF OVER THE WRN SIDE OF THE APPALACHIANS. BY MIDWEEK...MODELS BREAK DOWN THE UPPER RIDGE AS TROUGH DIGS ACROSS SRN CANADA. AT THE SFC...HIGH PRESSURE WORKS FROM THE MID ATLANTIC TO THE SOUTHEAST COAST. THE PATTERN SUGGESTS NO ORGANIZED SYSTEMS TO AFFECT US...BUT WILL HAVE TO WATCH UPSTREAM ESPECIALLY TUE-WED AS THE 5H FLOW FLATTENS FOR FASTER MOVING SHORTWAVES. OVERALL WILL BE TYPICAL SUMMER DIURNAL RANGE IN SHRA/TSRA THREAT...WITH BEST CHANCES IN THE MOUNTAINS ESPECIALLY TUE-WED. A LEE TROUGH SETS UP AS WELL OVER THE PIEDMONT WHICH COULD AID IN STORM DEVELOPMENT. FOR NOW KEEPING IN POPS IN THE CHANCE RANGE...WITH SUNDAY LOOKING DRY. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 758 PM EDT WEDNESDAY... PREDOMINANTLY VFR FLIGHT CONDITIONS EXPECTED THROUGH MUCH OF THE NIGHT OUTSIDE OF SCATTERED SHOWER/THUNDERSTORM ACTIVITY...WHERE LOCALIZED BRIEF RESTRICTIONS INTO IFR RANGE ARE POSSIBLE IN HEAVY RAIN. HOWEVER...CONVECTIVE ACTIVITY IS EXPECTED TO GRADUALLY WANE AS THE EVENING PROGRESSES WITH LOSS OF DAYTIME HEATING AND ASSOCIATED THERMODYNAMIC SUPPORT. ATTENTION THEN TURNS TOWARD APPROACH OF A BACKDOOR COLD FRONT WHICH WILL DRIFT SOUTH AND SOUTHWESTWARD LATER TONIGHT...MOVING TO NEAR A KLWB- KROA-KDAN LINE BY DAYBREAK THURSDAY...AND CONTINUING SOUTHWESTWARD AS THURSDAY PROGRESSES. PASSAGE OF FRONT WILL BRING AN EAST WIND AND SHALLOW LOW LEVEL MOISTURE...RESULTING IN WIDESPREAD MVFR CEILINGS...WITH OCCASIONAL MVFR RESTRICTIONS TO VISIBILITY AS WELL UNTIL MIXING UP A BIT AS THE DAY PROGRESSES. PROXIMITY OF FRONTAL BOUNDARY WILL ALSO LIKELY SET THE STAGE FOR AN AREA OF BROAD CONFLUENCE/LIFT...AND AS A SHORT WAVE TROF APPROACHES THE AREA FROM THE NORTHWEST DURING THE DAY...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO OR REDEVELOP OVER MOST OF THE BLACKSBURG TERMINAL FORECAST AREA BEFORE OR SHORTLY AFTER NOON...WITH ADDITIONAL FLIGHT RESTRICTIONS BACK INTO MVFR RANGE. SURFACE RIDGE OF HIGH PRESSURE GRADUALLY BUILDING IN BEHIND THE FRONT FROM THE NORTHEAST WILL ALLOW FOR A SLOW RETURN TO VFR CONDITIONS IN MOST AREAS BY FRIDAY NIGHT...BUT SOME LOCALIZED MVFR RESTRICTIONS MAY STILL PERSIST INTO THE WEEKEND ACROSS THE SOUTHWESTERN MOUNTAINS...MAINLY SOUTH OF KBLF...WHERE EAST/SOUTHEAST FLOW AND LINGERING LOW LEVEL MOISTURE ON THE PERIPHERY OF THE ADVANCING SURFACE HIGH WILL PERSIST. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PH NEAR TERM...PH SHORT TERM...WP LONG TERM...WP AVIATION...WERT
Hazardous weather outlook, May 28, 5:09 AM EDT, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 509 AM EDT WED MAY 28 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-291000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 509 AM EDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG GUSTY WINDS...HAIL...AND HEAVY RAIN. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY. SOME OF THE STRONGER STORMS MAY PRODUCE STRONG GUSTY WINDS...HAIL...AND HEAVY RAIN. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 28, 6:54 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT WED MAY 28 2014
VAZ033-034-044-282345-
FRANKLIN VA-BEDFORD VA-PITTSYLVANIA VA-
654 PM EDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EAST CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
SOUTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 745 PM EDT
* AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS...MOVING TO THE EAST AT 20
MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
HURT...
MT AIRY...
GRETNA...
PENHOOK...
AND CLIMAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND MOVE
INSIDE A STURDY SHELTER NOW. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3679 7923 3697 7972 3713 7953 3711 7941
3707 7944 3706 7941 3709 7941 3710 7937
3708 7920 3705 7919 3707 7918 3706 7911
TIME...MOT...LOC 2248Z 287DEG 21KT 3703 7951
PCLocal storm report, May 28, 6:59 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
659 PM EDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG BEDFORD 37.34N 79.52W
05/28/2014 BEDFORD VA 911 CALL CENTER
SEVERAL TREES DOWN IN BEDFORD...ONE ON POWER LINES. TIME
ESTIMATED FROM RADAR.
&&
MBSSpecial weather statement, May 28, 7:23 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
723 PM EDT WED MAY 28 2014
VAZ013-014-290015-
MONTGOMERY VA-PULASKI VA-
723 PM EDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
NORTHEASTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 815 PM EDT
* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WALTON...MOVING TO THE EAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
PILOT...
CHRISTIANSBURG...
RADFORD...
AND PRICES FORK.
THIS INCLUDES VIRGINIA TECH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3725 8061 3725 8060 3724 8024 3704 8033
3702 8035 3715 8067
TIME...MOT...LOC 2321Z 282DEG 16KT 3720 8055
PCSpecial weather statement, May 28, 7:51 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 751 PM EDT WED MAY 28 2014 VAZ044-290015- PITTSYLVANIA VA- 751 PM EDT WED MAY 28 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 815 PM EDT * AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR CLIMAX...MOVING TO THE SOUTHEAST AT 25 MPH. * HEAVY RAIN...SMALL HAIL...AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CHATHAM... DRY FORK... CLIMAX... AND CHALK LEVEL. LAT...LON 3685 7960 3698 7954 3691 7918 3671 7935 TIME...MOT...LOC 2347Z 292DEG 20KT 3688 7949 MBS
Special weather statement, May 28, 8:07 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
807 PM EDT WED MAY 28 2014
VAZ058-059-290030-
HALIFAX VA-CHARLOTTE VA-
807 PM EDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTH CENTRAL HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
WEST CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 830 PM EDT
* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A DEVELOPING THUNDERSTORM NEAR NATHALIE...MOVING TO THE
EAST AT 15 MPH.
* HEAVY RAIN...SMALL HAIL...AND WIND GUSTS UP TO 45 MPH ARE EXPECTED
AS THIS STORM DEVELOPS.
* LOCATIONS IMPACTED INCLUDE...
NATHALIE...
ASPEN...
AND MT LAUREL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3680 7878 3697 7902 3704 7899 3702 7891
3707 7888 3704 7864
TIME...MOT...LOC 0004Z 290DEG 13KT 3699 7892
MBSSpecial weather statement, May 28, 8:30 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 830 PM EDT WED MAY 28 2014 VAZ058-059-290100- HALIFAX VA-CHARLOTTE VA- 830 PM EDT WED MAY 28 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA... CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 900 PM EDT * AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MT LAUREL...MOVING TO THE SOUTHEAST AT 20 MPH. * VERY HEAVY RAIN...PENNY SIZE HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CLOVER... WYLLIESBURG... CRYSTAL HILL... SAXE... AND MT LAUREL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 3690 7897 3705 7881 3695 7849 3670 7870 TIME...MOT...LOC 0026Z 299DEG 16KT 3694 7879 MBS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:07 PM EDT | Special Weather Statement | RNK | Charlotte | 23 min |
| May 28, 8:30 PM EDT | Special Weather Statement | RNK | Charlotte | 30 min |
| May 29, 1:07 PM EDT | Special Weather Statement | RNK | Grayson | 53 min |
| May 29, 1:50 PM EDT | Special Weather Statement | RNK | Carroll, Grayson, City of Galax | 55 min |
| May 29, 3:06 PM EDT | Special Weather Statement | RNK | Carroll, Patrick | 39 min |
| May 29, 3:25 PM EDT | Special Weather Statement | RNK | Wythe | 50 min |
| May 29, 3:54 PM EDT | Special Weather Statement | RNK | Floyd | 66 min |
| May 29, 4:04 PM EDT | Special Weather Statement | RNK | Pulaski, City of Radford | 41 min |
| May 29, 4:50 PM EDT | Special Weather Statement | RNK | Bath | 40 min |
| May 29, 4:56 PM EDT | Special Weather Statement | RNK | Giles | 49 min |
| May 29, 5:05 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, City of Covington | 40 min |
| May 29, 5:48 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 42 min |
| May 29, 6:18 PM EDT | Special Weather Statement | RNK | Giles | 42 min |
| May 29, 7:05 PM EDT | Special Weather Statement | RNK | Bedford | 25 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.